Quote from Skip219
It is unfortunate that nurse misspoke to your family. Pain medications, specifically morphine can cause abnormal peristalsis of GI tract. This fact would explain vomiting bile like emesis. The nurse failed to base her statement on anything except observation(old school). Some nurses lack tact and people skills.
Since there was no mention of the nurses age or experience level you are failing as well to base your opinion in fact. But you are right...... some people in general, whatever the profession, lack skills on many levels.
Being an "old school" prepared nurse I think I can address this............
I have seen many professionals, nurses (RN/LPN), physicians, lab techs, rad techs, and nurses aides, open their mouths and utter nothing but unintelligent prattle that it makes you wonder if they were even schooled at all or possess an once of common sense.
There are bad cops, bad teachers, bad waiters and crazy scientists.......just as there are bad doctors and nurses. I have sat at the bedside of family members and heard people babble such unbelievable bull feces that, even after being in the medical profession, I remain amazed at the utter stupidity and unmitigated gall of some people. I am amazed they can get out of bed in the morning and brush their teeth and wipe their ......uhm....noses.
You are going to run into idiots wherever you go, they are everywhere. I am sorry your Mom had to experience this and take pride that you have an instinct that tells you something isn't right....a well honed bull meter.........it will serve you well in nursing.
Anyone vomiting and not eating you will throw up bile. Bile is produced whether or not you have any food to digest so if that is all you have in your stomach when you throw up....it will be green. Pain can cause nausea, pain meds can cause nausea, not eating enough can cause nausea. I am sorry this upset your mom and I'm glad she is better.
I wish I could apologize to every patient that the uninformed with big mouths have offended, frightened, or misinformed patients and their families.................
but you can't fix stupid.